EconPapers    
Economics at your fingertips  
 

Bancruptcy in a model of unsecured claims

Mario Pascoa and Aloisio Araujo

Economic Theory, 2002, vol. 20, issue 3, 455-481

Abstract: We study a two periods model of incomplete markets with nominal assets unsecured by collateral, where agents can go bankrupt but there are no bankruptcy penalties entering directly in the utility function. We address two cases: first, a proportional reimbursement rule under bounded short sales and limited liability and, secondly, a nonproportional reimbursement rule, favoring smaller claims, without bounds on short-sales, but assuming that liability approaches total garnishment as debt goes to infinity.

Keywords: Bankruptcy; Incomplete markets; Limited liability; Spread. (search for similar items in EconPapers)
JEL-codes: D52 (search for similar items in EconPapers)
Date: 2002-03-21
Note: Received: September 10, 1998; revised version: August 6, 2001
References: Add references at CitEc
Citations: View citations in EconPapers (15) Track citations by RSS feed

Downloads: (external link)
http://link.springer.de/link/service/journals/00199/papers/2020003/20200455.pdf (application/pdf)
Access to the full text of the articles in this series is restricted

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:spr:joecth:v:20:y:2002:i:3:p:455-481

Ordering information: This journal article can be ordered from
http://www.springer. ... eory/journal/199/PS2

Access Statistics for this article

Economic Theory is currently edited by Nichoals Yanneils

More articles in Economic Theory from Springer, Society for the Advancement of Economic Theory (SAET) Contact information at EDIRC.
Bibliographic data for series maintained by Sonal Shukla () and Springer Nature Abstracting and Indexing ().

 
Page updated 2022-01-13
Handle: RePEc:spr:joecth:v:20:y:2002:i:3:p:455-481